Medical questions & health advice by board certified doctors
"Will I recover from Tardive Dyskinesia?"
i went to my doctor for dizziness and headaches etc. and he diagnosed some motion problems and prescribed Stemetil, after i took the third tablet i noticed that my jaw and tongue was moving involuntarily and i could barely breath.i went back to doc and got an injection that put me to sleep then prescribed some allergy medicine which made my throat tight and dry. a week later it happened again.i went back to my doc and was told it was a side effect of the stemetil Tardive Dyskinesia and was given apothrihex and something else for my anxiety.. i still feel movement in my sleep and currently feel sick. will my symptoms be long term?
Thank you for this question, and I am sorry to hear about this problem. I recommend that you speak with your doctor as soon as possible. Tardive dyskinesia is a somewhat common side effect or adverse reaction that people can have to some of the commonly used medications that are effective for motion problems and mental disorders. In some but not all instances, the level of the dyskinesia and the length of duration of the symptoms is related to the dose and duration of the medication. Obviously, the changes that you are describing need to be discussed in more detail with your doctor so that you can work to minimize the long term effects of these medications. While Tardive dyskinesia is one possible explanation, there may be further testing or discussion that needs to be had to make sure that you have the proper diagnosis and that you get the relief that you need. Please speak with your doctor in more detail about your symptoms so that you can get well as soon as possible.
Need more info?See a neurologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.